Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 16, 2012, 4:22 PM EDT for Dorchester County, South Carolina. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2012, 4:22 PM EDT (20:22 UTC)
- Expired
- Mar 16, 2012, 5:30 PM EDT
- In force
- 68 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 4:49 PM EDT | HAIL 0.75 | Reevesville, SC | |
| Mar 16, 4:53 PM EDT | HAIL 0.7 | 1 W Reevesville, SC | |
| Mar 16, 5:05 PM EDT | HAIL 1 | Saint George, SC | |
| Mar 16, 5:15 PM EDT | HAIL 0.75 | 5 Se Harleyville, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS52 KCHS 162022
SVRCHS
SCC035-162130-
/O.NEW.KCHS.SV.W.0016.120316T2022Z-120316T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT FRI MAR 16 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR REEVESVILLE...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
REEVESVILLE...SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...
DORCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3328 8047 3326 8043 3327 8039 3327 8037
3325 8035 3320 8033 3318 8029 3316 8032
3306 8062 3311 8067 3321 8075 3334 8050
TIME...MOT...LOC 2023Z 260DEG 7KT 3323 8066
$$3 follow-up statements
111
WWUS52 KCHS 162038
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT FRI MAR 16 2012
SCC035-162130-
/O.CON.KCHS.SV.W.0016.000000T0000Z-120316T2130Z/
DORCHESTER SC-
438 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN DORCHESTER COUNTY...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR REEVESVILLE...MOVING EAST AT 10
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT
GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3328 8047 3326 8043 3327 8039 3327 8037
3325 8035 3320 8033 3318 8029 3316 8032
3306 8062 3311 8067 3321 8075 3334 8050
TIME...MOT...LOC 2038Z 260DEG 7KT 3323 8063
$$235
WWUS52 KCHS 162101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT FRI MAR 16 2012
SCC035-162130-
/O.CON.KCHS.SV.W.0016.000000T0000Z-120316T2130Z/
DORCHESTER SC-
501 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN DORCHESTER COUNTY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SAINT GEORGE...MOVING EAST AT 10
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT
GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3328 8047 3326 8043 3327 8039 3327 8037
3325 8035 3320 8033 3318 8029 3316 8032
3306 8062 3311 8067 3321 8075 3334 8050
TIME...MOT...LOC 2101Z 290DEG 8KT 3315 8058
$$965
WWUS52 KCHS 162130
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI MAR 16 2012
SCC035-162140-
/O.EXP.KCHS.SV.W.0016.000000T0000Z-120316T2130Z/
DORCHESTER SC-
530 PM EDT FRI MAR 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DORCHESTER COUNTY
WILL EXPIRE AT 530 PM EDT...
AT 530 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3328 8047 3326 8043 3327 8039 3327 8037
3325 8035 3320 8033 3318 8029 3316 8032
3306 8062 3311 8067 3321 8075 3334 8050
TIME...MOT...LOC 2130Z 290DEG 8KT 3313 8051
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:45 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 16, 3:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT FRI MAR 16 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION TONIGHT. A BACKDOOR COLD FRONT WILL MOVE SOUTH INTO THE AREA THIS WEEKEND AND DISSIPATE EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL THEN REGAIN CONTROL OF THE PATTERN THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP ACROSS THE AREA...MAINLY WEST OF INTERSTATE 95...ALTHOUGH ISOLATED ACTIVITY IS GOING UP ALONG THE SEA BREEZE AS WELL. THE BEST COVERAGE SHOULD BE INLAND THROUGH THE EVENING WHERE A WEAK SURFACE TROUGH RESIDES AND THIS IS WHERE WE HAVE THE HIGHEST POPS /40S/. HOWEVER...THE WESTERLY STEERING FLOW WILL TRY TO PUSH THE ACTIVITY BACK TOWARD THE COAST. DECENT INSTABILITY AND RATHER LOW FREEZING LEVELS /AROUND 10.5K FT/ WILL SUPPORT SOME STRONG TO POSSIBLY SEVERE STORMS WITH LARGE HAIL THE MAIN HAZARD. SOME FOG WILL LIKELY DEVELOP TOWARD DAYBREAK WITH THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE AND LIGHT WINDS...ALTHOUGH MID/HIGH CLOUD COVER IS A BIT UNCERTAIN...LARGELY DUE TO THE AMOUNT OF CONVECTIVE DEBRIS CLOUD. LOWS IN THE MID TO UPPER 50S. =============================================================== == SAVANNAH SAINT PATRICKS DAY CELEBRATION DECISION SUPPORT == == DISCUSSION FOR CHATHAM COUNTY EMERGENCY MANAGEMENT AGENCY == =============================================================== LATEST THINKING IS THAT ISOLATED STORMS COULD AFFECT THE SAVANNAH METRO AREA THIS AFTERNOON AS THE SEA BREEZE PUSHES INLAND...WITH POSSIBLY A BETTER CHANCE LATER THIS AFTERNOON INTO THIS EVENING AS ACTIVITY TO THE WEST MOVES EAST TOWARD THE COAST. TSTMS WILL BE CAPABLE OF PRODUCING CLOUD-TO- GROUND LIGHTNING...GUSTY WINDS IN EXCESS OF 40 MPH AND HAIL UP TO PENNY SIZE ACROSS THE EVENT AREA. LOW CHANCE THAT A SEVERE STORM COULD IMPACT THE AREA WITH LARGE HAIL /1 INCH OR MORE/ AND POSSIBLY WINDS AROUND 60 MPH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...WHILE MID/UPPER LEVEL RIDGING WILL PERSIST ACROSS THE AREA TO START THE WEEKEND...WEAK IMPULSES MOVING THROUGH WITHIN THE WEST AND NW FLOW ALOFT WILL FLATTEN THE RIDGE AND ALLOW FOR A SUBTLE DECREASE IN HEIGHTS. AT THE SAME TIME AT THE SURFACE...A QUASI-STATIONARY FRONT WILL LIE EAST TO WEST ACROSS OR NEAR THE PEE DEE REGION TO THE UPSTATE. WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT AND SLOW ITS PROGRESSION SOUTHWARD...KEEPING IT NORTH OF THE FORECAST AREA THROUGHOUT THE DAY. THE AIR MASS SOUTH OF THE FRONT WILL BECOME UNSEASONABLE WARM AND MODERATELY UNSTABLE...AND OUR ATTENTION TURNS TOWARD THE FORMATION OF CONVECTION. A 5-6C CAP AND CONVECTIVE TEMPS AROUND 80F SUGGESTS THAT IT/LL TAKE UNTIL AROUND 2 PM BEFORE CONVECTION GETS GOING. ACTIVITY WILL POP ALONG THE SEA BREEZE...DIFFERENTIAL HEATING BOUNDARIES DUE TO MORNING FOG AND/OR STRATUS...THE PROXIMITY TO THE NEARBY FRONT AND OUTFLOWS FROM UPSTREAM. COVERAGE WILL CLIMB INTO THE SCATTERED RANGE FOR MOST COMMUNITIES INLAND FROM US-17 DURING THE AFTERNOON AND EVENING...AS LIFTED INDICES ARE NEAR -3/-4...TOTAL TOTALS ARE NEAR OR GREATER THAN 50...AND MID LAPSE RATES ARE CLOSE TO -6 OR -6.5C/KM. PLUS OUR SBCAPES ARE NEAR 1200-1800 J/KG...NOT BAD FOR MID MARCH...AND THERE IS LITTLE IF ANY CIN. THERE LOOKS TO BE A DISTINCT HAIL POTENTIAL WITH A SECONDARY RISK FOR WIND...WITH AT LEAST ISOLATED STORMS TO BECOME STRONG OR SEVERE. THE HAIL RISK WOULD COME FROM WET BULBS THAT ARE NEAR 9000-9500 FT...CONTINUED COLD 500 MB TEMPS NEAR -15/-16C AND CAPE IN THE HAIL GROWTH ZONE IS NEAR 350-375 J/KG. THE WIND RISK WOULD BE THE RESULT OF DRY MID LEVEL AIR...AND A WINDEX THAT IS OVER 50 KT. SHEAR PROFILES ARE WEAK...SUGGESTING THAT STORMS WILL BE MOSTLY PULSE-TYPE...ALTHOUGH A FEW MORE ORGANIZED CLUSTERS COULD FORM WHERE THERE ARE INTERACTIONS OF MESOSCALE BOUNDARIES. IN ADDITION...A SLOW STORM MOTION FROM THE NW TO SE SUPPORTS LOCALLY HEAVY RAINFALL IN SOME OF THE STRONGER STORMS. THE GREATEST COVERAGE OF STORMS /40 PERCENT/WILL BE FROM BERKELEY TO NORTHERN COLLETON...30 POPS MOST ELSEWHERE INLAND...BUT WITH COVERAGE TRENDING DOWN TO LESS THAN 20 POPS CLOSER TO THE COASTLINE. WARM LOW LEVEL THICKNESS AND COMPRESSIONAL HEATING AHEAD OF THE FRONT SUPPORTS TEMPS YET AGAIN WELL ABOVE NORMAL. PROVIDED THAT CONVECTIVE DEBRIS CLOUDS FROM UPSTREAM DOESN/T RESTRICT INSOLATION...WE/RE LOOKING AT MAX TEMPS IN THE LOWER AND MIDDLE 80S AWAY FROM THE COOLER SHORELINE LOCATIONS WHERE A RESULTANT AFTERNOON SEA BREEZE SETS IN. SUNDAY THROUGH MONDAY...THE PATTERN ALOFT GRADUALLY BECOMES MORE AMPLIFIED...WITH A DEEP TROUGH IN THE WEST AND A NORTH-SOUTH RIDGE TO EVENTUALLY TAKE SHAPE OVER THE EASTERN STATES. DEPENDING UPON HOW QUICKLY THIS PATTERN UNFOLDS AND TO WHAT DEGREE OF AMPLITUDE WILL HELP IN DETERMINING WHEN A BACKDOOR COLD FRONT TO THE NORTH IS ABLE TO PROGRESS SOUTH...AND ITS TIMING OF THIS HAPPENING. CONFIDENCE IN THE FORECAST FOR EARLY IN THE WEEK COULD BE BETTER...BUT THE PROXIMITY TO THE BACKDOOR COLD FRONT WHICH WILL LIE SOMEWHERE IN OR NEAR THE CWFA AND THE SEA BREEZE BOUNDARY WILL BE THE MAIN FOCUSING MECHANISMS FOR CONVECTION. OUR LATEST THINKING IS THAT THE COLD FRONT WILL MAKE AN ATTEMPT TO SAG INTO OUR NORTHERNMOST ZONES ON SUNDAY...AND GRADUALLY BECOMING DIFFUSE AND DISSIPATING OVER OR NEAR THE REST OF THE AREA LATE SUNDAY INTO MONDAY. DESPITE LITTLE TO NO DYNAMICS ALOFT AND WEAK VERTICAL SHEAR...THERE WILL BE AMPLE MOISTURE AND INSTABILITY BOTH DAYS FOR AT LEAST ISOLATED TO SCATTERED CONVECTION. HAIL WOULD AGAIN BE THE MAIN RISK WITH CONTINUED COLD POOL ALOFT...WET BULBS UNDER 10K FEET AND CAPE IN THE -10 TO -30 HAIL GROWTH ZONE OF 300 J/KG OR MORE. RAIN CHANCES WILL BE HIGHEST ALONG OUR NW TIER /30-40 POPS/...WITH 20 POPS OR LESS MOST ELSEWHERE ON SUNDAY. SLIGHT CHANCE POPS WILL SUFFICE ON MONDAY SINCE THE FRONT WILL BE IN A MUCH WEAKER STATE. TEMPS WILL BE PARTIALLY DEPENDENT UPON FRONTAL POSITIONING...BUT EVEN SO IT/LL REMAIN FAR ABOVE SEASONAL NORMS BOTH DAYS. 80-84F FROM NORTH TO SOUTH ON SUNDAY...78-82F MONDAY. THE COASTAL AREAS THOUGH WILL BE CLOSER TO 70 BOTH DAYS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE EXTENDED PERIOD. SOLID ONSHORE FLOW WILL PREVAIL DURING THIS TIME...MAINTAINING A DECENT FLUX OF MOISTURE INTO THE REGION. ALTHOUGH AN ISOLATED AFTERNOON SHOWER/ THUNDERSTORM IS POSSIBLE EACH DAY...PREFER TO KEEP POPS UNDER 15 PERCENT FOR MOST OF THE WEEK DUE TO UNCERTAINTIES IN COVERAGE AND DURATION. THE EXCEPTION WILL BE WEDNESDAY...WHEN SLIGHT CHANCE POPS HAVE BEEN INCLUDED DUE TO SOME INDICATIONS IN MEDIUM RANGE MODELS THAT A COASTAL TROUGH COULD PUSH ONSHORE AND ENHANCE RAIN POTENTIAL THAT AFTERNOON. TEMPERATURES WILL REMAIN UNSEASONABLY WARM THROUGH THE EXTENDED PERIOD...WITH HIGH TEMPERATURES TYPICALLY REACHING THE UPPER 70S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY NEAR KCHS WHERE WE WILL MAINTAIN A CB GROUP THROUGH 22Z. CANNOT RULE OUT MORE CONVECTIVE COVERAGE LATER THIS AFTERNOON INTO THIS EVENING BUT UNCERTAINTY REGARDING MESOSCALE INFLUENCES SUCH AS THE SEA BREEZE...LAKE BREEZE...AND CONVECTIVE OUTFLOWS WARRANTS NOTHING MORE SPECIFIC ATTM. ALSO...A MORE ORGANIZED CONVECTIVE CLUSTER AROUND THE MIDLANDS/CENTRAL GA COULD MAKE A RUN TOWARD THE COAST THIS EVENING...MORE LIKELY TO AFFECT KSAV. COULD BE SOME FOG TOWARD DAYBREAK BUT UNCERTAINTY IN HOW MUCH RADIATIONAL COOLING WILL OCCUR DUE TO MID/HIGH CLOUDS PRECLUDES GOING BELOW VFR. EXTENDED AVIATION OUTLOOK...ELEVATED POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG AND/OR LOW CEILINGS INTO EARLY NEXT WEEK. && .MARINE... TONIGHT...ATLANTIC HIGH PRES TO HANG ON KEEPING A SOUTHERLY WIND REGIME IN PLACE WITH WINDS GENERALLY 10 KT OR LESS. LOCAL ENHANCEMENT IN THE CHARLESTON HARBOR AND NEAR THE LAND-SEA INTERFACE INTO EARLY EVENING DUE TO THE SEA BREEZE. OVERALL...NO HEADLINES. SEA FOG DEVELOPMENT IS LOW...MORE LIKELY IS RADIATION FOG OVER LAND DRIFTING INTO CHS HARBOR LATE. SATURDAY THROUGH TUESDAY... THE ATLANTIC RIDGE WILL HOLD ACROSS THE WATERS SATURDAY INTO AT LEAST SATURDAY NIGHT...WITH UNCERTAINTIES TO TAKE HOLD FOR SUNDAY AND MONDAY AS A BACKDOOR COLD FRONT ATTEMPTS TO IMPACT THE AREA. MOSTLY SOUTH AND SW WINDS AT LESS THAN 15 KT WILL PREVAIL THE FIRST HALF OF THE WEEKEND...WITH TYPICAL DAYTIME BACKING/NOCTURNAL VEERING TO OCCUR WITH SEA BREEZE/LAND BREEZE CIRCULATIONS. MUCH OF THE SEA SPECTRUM WILL BE SWELL ENERGY...WITH SIGNIFICANT WAVE HEIGHTS NO MORE THAN 3 OR 4 FT. FOR SUNDAY INTO MONDAY...THE BACKDOOR COLD FRONT WILL MAKE A RUN AT LEAST INTO OUR SC WATERS...WHILE THE GA WATERS WILL STILL BE UNDER THE INFLUENCE OF THE ATLANTIC RIDGE. SINCE WE ARE UNSURE OF THE PROGRESSION OF THE COLD FRONT TO THE SOUTH...OUR WIND FORECAST IS A LOW TO MAYBE MODERATE CONFIDENCE FORECAST AT BEST. BUT EVEN SO...CONDITIONS REMAIN BELOW ANY SCA CRITERIA SUNDAY THROUGH MONDAY. NO MATTER HOW THE PATTERN EVOLVES SUNDAY THROUGH MONDAY...FOR TUESDAY THE ATLANTIC RIDGE BUILDS ACROSS THE ENTIRE WATERS...WITH A SE SYNOPTIC FLOW TO SET IN. CONDITIONS AGAIN ARE BELOW ANY SCA CRITERIA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 16, 7:26 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 726 AM EDT FRI MAR 16 2012 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052- 171130- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 726 AM EDT FRI MAR 16 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA AWAY FROM THE COAST THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 10 PM FOR AREAS ROUGHLY ALONG AND NORTH OF A LINE FROM JAMESTOWN TO WALTERBORO AND HAMPTON IN SOUTHEAST SOUTH CAROLINA AND FROM NEWINGTON TO STATESBORO AND METTER ACROSS SOUTHEAST GEORGIA. THIS INCLUDES THE COMMUNITIES OF MILLEN... SYLVANIA...WILLAIMS...SAINT GEORGE AND MONCKS CORNER. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-171130- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 726 AM EDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 3:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT FRI MAR 16 2012
GAZ088-SCZ040-161945-
ALLENDALE-SCREVEN-
311 PM EDT FRI MAR 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 345 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING EAST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
&&
LAT...LON 3303 8158 3304 8157 3305 8157 3307 8155
3305 8140 3283 8141 3291 8168
TIME...MOT...LOC 1911Z 280DEG 4KT 3298 8155Special weather statement, Mar 16, 3:45 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT FRI MAR 16 2012 GAZ088-SCZ040-042-162015- ALLENDALE-HAMPTON-SCREVEN- 345 PM EDT FRI MAR 16 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE AND HAMPTON COUNTIES THROUGH 415 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...10 MILES WEST OF ROUSE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3291 8126 3269 8137 3280 8154 3293 8150 TIME...MOT...LOC 1945Z 288DEG 10KT 3284 8144
Special weather statement, Mar 16, 4:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI MAR 16 2012
SCZ040-042-043-162030-
ALLENDALE-HAMPTON-INLAND COLLETON-
406 PM EDT FRI MAR 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 430 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SYCAMORE...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
FAIRFAX...HAMPTON...ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...
SMOAKS...SYCAMORE...ULMER...VARNVILLE AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3310 8125 3311 8118 3303 8108 3310 8095
3310 8093 3307 8090 3309 8089 3313 8090
3315 8086 3304 8071 3280 8105 3296 8133
TIME...MOT...LOC 2007Z 294DEG 5KT 3301 8121Special weather statement, Mar 16, 4:13 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT FRI MAR 16 2012
SCZ044-162045-
DORCHESTER-
413 PM EDT FRI MAR 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REEVESVILLE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3327 8039 3327 8037 3322 8033 3320 8033
3306 8056 3306 8060 3321 8074 3334 8050
TIME...MOT...LOC 2013Z 247DEG 5KT 3323 8068The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:11 PM EDT | Special Weather Statement | CHS | Allendale | 34 min |
| Mar 16, 3:45 PM EDT | Special Weather Statement | CHS | Allendale | 30 min |
| Mar 16, 4:06 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Mar 16, 4:13 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Mar 16, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 65 min |
| Mar 16, 4:34 PM EDT | Special Weather Statement | CHS | Bamberg | 26 min |
| Mar 16, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 64 min |
| Mar 16, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Mar 16, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 64 min |
| Mar 16, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| Mar 16, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Mar 16, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 55 min |
| Mar 16, 6:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 60 min |
| Mar 16, 6:47 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Mar 16, 6:48 PM EDT | Special Weather Statement | CHS | Jasper | 42 min |
| Mar 16, 7:14 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Mar 16, 7:43 PM EDT | Special Weather Statement | CHS | Beaufort | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.